Monday, October 16, 2017

Comments by Dizzi

Showing 2 of 2 comments.

  • I am horrified to read of the poor five year old you know about who has been given Seroquel. The poor little girl’s brain will be permanently damaged, I’m sure that it’s not been approved for children! I will NOT take the Seroquel that I have been told to take by 2 different doctors, despite them writing to my GP to tell him I am being *non-compliant* I am already on an antidepressant (an SNRI) which I have been told I will probably have to stay on for the rest of my life as the withdrawal is so severe. (Duloxetine.) I don’t want an antipsychotic on top of this! The thought of a five year old being given an antipsychotic will give me nightmares tonight.

  • Dear Comingoff… My shrink is trying to put me onto Seroquel for straight depression (no psychosis) and I am resisting. I am being treated as though I have the brains of a slug for this. In your case, though, a diagnosis of bipolar means that you have bipolar (assuming the diagnosis is correct) and this can’t stem from a messy divorce. It is a severe mental illness that needs lifelong treatment, but we are still in the dark ages regarding mental illness treatments. One of the very few tools that a shrink has for this (Bipolar) is antipsychotics, also anti convulsants. You need to research your disorder thoroughly, yourself, eat healthily and have a solid plan with your psychiatrist. It sounds to me, though, that you may have had a hasty diagnosis, as it takes many many visits to make a diagnosis of any type of bipolar. Your depressions will be in marked contrast to your manias and you will need different medications for each if your mood stabilising meds don’t work. Personally, I don’t think we currently have any very useful meds for mental disorders, the terrible side-effects are often worse than the illness, but in some cases, such as severe bipolar and schizophrenia, medications are essential to try to give the person their life back.
    Dear Nancy (no place to insert a direct reply to you) I truly hope you can recover from such a long time on high doses of Seroquel, however I would like to respectfully correct you on a couple of your comments. 97% of neurotransmitters are NOT in the gut, there are roughly 100 currently known neurotransmitters in the brain and appx. 40 known within the gut (this network is sometimes called The Second Brain.) Secondly, we would be in a massive pickle if 40% of the body’s pain receptors were in the cornea (!) We need many billions for the rest of our body, the cornea has but a tiny fraction of the pain receptors in our bodies, but we can say that the cornea is very sensitive (hence eye injuries are so painful) and that the cornea has 400-600 times the pain receptors of skin, for example and about 50 times more than in dental pulp.
    I have seen your article elsewhere on the web, entitled If you take Seroquel, your eyes are one of the risks. I think this is a HUGE problem and one which I wasn’t aware of, so thank you very much. My first prescription for Seroquel (Quetiapine) was given to me by a trainee doctor…it was prescribed for me by a psychiatrist who was NOT EVEN IN THE ROOM! The trainee doc I was seeing went for advice to a more senior one (she was gone for about 3 minutes) and came back with a script for Seroquel. Yesterday I saw an inexperienced young doctor who tried once more to prescribe me Seroquel, despite me currently suffering from akathisia!! He went to the same more senior doctor for five minutes and returned to tell me that I didn’t have akathisia as you could only get it following treatment with an antipsychotic (I had taken Prochlorperazine for a month for nausea, I had explained this) so I should try Seroquel.
    Psychiatrists here in the UK have about 30 minutes at the most for an NHS patient, so they don’t always have enough time to explain the side effects of the drugs they so freely prescribe, but I have yet to meet a single one that warns AT ALL of the terrible possible side-effects and problems of withdrawal. I have never had psychosis so do NOT need an antipsychotic. As you have described, the withdrawal is absolute hell, but this is never considered by the doctors that prescribe it. We need to educate ourselves, the times of trusting our doctors have long gone, sadly. Before we pop a pill, we now need to know all about it, we are the ones who have to live in our (damaged) bodies if we don’t…..
    Wishing you both a fast recovery x x Dizzi x x